Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

substitute for Lyrica?

lisadaylenellisadaylene Posts: 79
edited 06/11/2012 - 8:47 AM in Pain Medications
Hello there. I am three weeks post op double lumbar fusion. I am really doing quite well, I am weaning off of Percocet. The only pain I have really had is temporary nerve pain that I have experienced since my surgery. The pain is on my skin, on my upper thighs and butt. My doctor precribed Lyrica, my insurance denied it. The doctor gave my samples on Lyrica C 75 mg. It has almost taken the pain away. If my doctor cannot keep giving me samples, what pain killer compares to Lyrica? I cannot imagine having that pain again! Please let me know what other choices I have. Stupid insurance company. Thank you.


  • My formulary covers Lyrica, but my old PA said that most insurance made her prescribe Neurontin instead. If you have to take it, I hope it works! Your doctor might choose something else, there are a few to choose from (I currently take Topamax).
  • I'm taking neurotin.
    I believe a lot of people here also take neurotin instead of lyrica.
  • Thank you for your comments. I will ask my doctor about Neurotin and Topamax.
    Jim, have you noticed any side affects form Neurotin? I have been gaining weight from Lyrica, does Neurotin cause weight gain too? I am just curious, if my insurance paid for Lyrica I would take it, because the benefit outways the side affects for me.
  • Valium 10mg twice a day as the cost of Lyrica here in Australia is around $100 per prescritpion and the Government doesnt fund it..

    The valium helps though Ive recently been diagnosed with Fybromyalgia ontop of everything else so they are looking into another stronger nerve/muscle relaxant at the moment and my Specialist is going to let me know.
  • Morph - to me it is about 30%. but that is a guess, since it has been months since I had to drop it, weight and other side effects. I had to drop it completely.
  • There are a number of different medications that target nerve pain specifically. I have used:


    Most docs have specific medications they are familiar with and comfortable prescribing. I would say that speaking with your doc and letting him know your concerns over the Lyrica would be a good step in the right direction.

  • I really appreciate everyone's help. I am going to take some of the names of the medications you have given me, and talk to my doctor about them. Thank you again, hope you are all doing well.
  • I am 6 months post-op, and everyday take norco,flexeril, and neurotin.
    By mid-afternoon my mind is foggy and kinda loopy.
    I have also gained 20 pounds since surgery. And i am not a big eater, so i know it's the meds.
    But i have heard of people saying they gained even more while they were on lyrica.
    Could be the meds or could be your body chemistry.

    Hope this helps ya.
  • Thank you for writing. I am 4 weeks post op. I am on Lyrica of course, waiting for something else from my doctor. I am also weaning off of Percocet and am taking Etodolac. I have gained about 12 pounds, but have lost about three now that I am walking and really watching what I eat. I know that it has to be the medicines. I also find that I feel groggy by mid afternoon also. I drop stuff a lot, which thank goodness I have my grabber. And my family say that I don't make sense sometimes when I talk. Now that I am trying to wean off of percocet I find a little shaking and chills, especially when I get close to needing my next pill. But about a half hour after taking my next pill it stops. I really appreciate your comments. All in all, I do feel really good, and think that my recovery has been great. I really hate the weight gain, but it is better than being in pain. Take care, and thank you again.
Sign In or Register to comment.